Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 11, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at May 12, 2025, 8:55 AM MST for 4 counties in Arizona. It took effect at May 13, 2025, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2025, 8:55 AM MST (15:55 UTC)
- In effect from
- May 13, 2025, 10:00 AM MST
- Expired
- May 13, 2025, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 3.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3827 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977 WWUS75 KTWC 121555 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 855 AM MST Mon May 12 2025 AZZ507-508-512-513-130000- /O.NEW.KTWC.WI.Y.0011.250513T1700Z-250514T0300Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Benson, Sierra Vista, Douglas, Chiricahua NM, Madera Canyon, Canelo Hills, Willcox, and Bisbee 855 AM MST Mon May 12 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY... * WHAT...Southwest wind 25 to 35 mph with gusts to 45-50 mph. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Eastern Cochise County below 5000 feet, and Upper San Pedro River Valley. * WHEN...From 10 AM to 8 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GLZ
5 follow-up statements
088 WWUS75 KTWC 122050 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 150 PM MST Mon May 12 2025 AZZ507-508-512-513-131215- /O.CON.KTWC.WI.Y.0011.250513T1700Z-250514T0300Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Benson, Sierra Vista, Douglas, Chiricahua NM, Madera Canyon, Canelo Hills, Willcox, and Bisbee 150 PM MST Mon May 12 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to around 50 mph expected. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Eastern Cochise County below 5000 feet, and Upper San Pedro River Valley. * WHEN...From 10 AM to 8 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. These winds may produce areas of blowing dust reducing visibility between one and three miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GLZ
207 WWUS75 KTWC 130921 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 221 AM MST Tue May 13 2025 AZZ508-131730- /O.NEW.KTWC.DU.Y.0009.250513T1900Z-250514T0200Z/ /O.CON.KTWC.WI.Y.0011.250513T1700Z-250514T0300Z/ Eastern Cochise County below 5000 feet- Including the cities of Douglas and Willcox 221 AM MST Tue May 13 2025 ...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. * WHERE...Eastern Cochise County below 5000 feet. * WHEN...For the Wind Advisory, from 10 AM this morning to 8 PM MST this evening. For the Blowing Dust Advisory, from noon today to 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. These winds may produce areas of blowing dust reducing visibility between one and three miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ507-512-513-131730- /O.CON.KTWC.WI.Y.0011.250513T1700Z-250514T0300Z/ Upper San Pedro River Valley-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Benson, Madera Canyon, Chiricahua NM, Sierra Vista, Canelo Hills, and Bisbee 221 AM MST Tue May 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, and Upper San Pedro River Valley. * WHEN...From 10 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
635 WWUS75 KTWC 132033 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 133 PM MST Tue May 13 2025 AZZ508-140300- /O.CON.KTWC.DU.Y.0009.000000T0000Z-250514T0200Z/ /O.CON.KTWC.WI.Y.0011.000000T0000Z-250514T0300Z/ Eastern Cochise County below 5000 feet- Including the cities of Willcox and Douglas 133 PM MST Tue May 13 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts to around 50 mph expected. * WHERE...Eastern Cochise County below 5000 feet. * WHEN...For the Blowing Dust Advisory, until 7 PM MST this evening. For the Wind Advisory, until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. These winds may produce areas of blowing dust reducing visibility between one and three miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ507-512-513-140300- /O.CON.KTWC.WI.Y.0011.000000T0000Z-250514T0300Z/ Upper San Pedro River Valley-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Madera Canyon, Benson, Chiricahua NM, Canelo Hills, and Bisbee 133 PM MST Tue May 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, and Upper San Pedro River Valley. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GEL
360 WWUS75 KTWC 140156 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 656 PM MST Tue May 13 2025 AZZ508-140300- /O.EXP.KTWC.DU.Y.0009.000000T0000Z-250514T0200Z/ /O.CON.KTWC.WI.Y.0011.000000T0000Z-250514T0300Z/ Eastern Cochise County below 5000 feet- Including the cities of Willcox and Douglas 656 PM MST Tue May 13 2025 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Eastern Cochise County below 5000 feet. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ507-512-513-140300- /O.CON.KTWC.WI.Y.0011.000000T0000Z-250514T0300Z/ Upper San Pedro River Valley-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Bisbee, Chiricahua NM, Sierra Vista, Madera Canyon, Canelo Hills, and Benson 656 PM MST Tue May 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, and Upper San Pedro River Valley. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CWR
090 WWUS75 KTWC 140253 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 753 PM MST Tue May 13 2025 AZZ507-508-512-513-140400- /O.EXP.KTWC.WI.Y.0011.000000T0000Z-250514T0300Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Bisbee, Chiricahua NM, Willcox, Sierra Vista, Benson, Madera Canyon, Canelo Hills, and Douglas 753 PM MST Tue May 13 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... The threat has ended. $$ CWR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 12, 2:56 AM MST, 5 hours 59 minutes earlier.
Area forecast discussion, May 12, 2:56 AM MST, 5 hours 59 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 256 AM MST Mon May 12 2025 .SYNOPSIS...High temperatures well above normal today, then cooling to near to below normal levels Wednesday and Thursday with warming again thereafter. Breezy to windy west to southwest winds today through Wednesday with less wind later in the week. && .DISCUSSION...Satellite imagery this morning showed considerable mainly high clouds over the area which will continue at various thicknesses throughout today. This cloud cover may keep high temperatures from reaching their potential this afternoon with most of the area being 4 to 8 degrees above normal. Main weather concerns for today and tomorrow are fire related as an upper level trof near PacNW moves inland and deepens a bit while increasing the pressure gradient across the area as it moves east across the intermountain west. Expect gusty southwest winds today and tomorrow and combined with relative humidity values below 15%, critical fire weather conditions for most of the area today and tomorrow. Expanded the Red Flag warning today west across eastern Pinal, central/eastern Pima, and Santa Cruz counties. See fire weather section below for additional details. Areas of blowing dust are possible today and tomorrow especially across out dust prone areas. Highs Tuesday 3 to 8 degrees cooler than today but still above normal for most of the area. The exception will be western Pima county where they will run up to 5 degrees cooler than normal. Wednesday: Highs 4 to 8 degrees cooler than Tuesday or 3 to 8 degrees below normal. Not as windy as Tuesday. Thursday: Slightly warmer, but still running several degrees below normal. Typical gusty afternoon winds. Friday: Warmer with highs near normal. Typical afternoon gusty winds. Saturday: Afternoon breezes as the next Pacific trof tightens pressure gradient. Highs at or several degrees below normal. Sunday: Above mentioned Pacific trof deepens across the Great Basin bringing breezy to locally windy conditions and isolated areas of near critical fire weather conditions east of Tucson. Highs cooler and below normal. && .AVIATION...Valid through 13/12Z. SCT-BKN clouds AOA 15k thru most of the valid pd. SFC winds vrbl less than 10 kts thru 12/14z then bcmg SLY/SWLY and increase to 14-22 kts by 12/18Z with gusts 30-35 kts until 13/03z then diminishing thru end of valid pd. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A storm system will pass to our north during the first half of this week with temperatures cooling by midweek. This system will bring strong and gusty west to southwest winds Monday through Wednesday. Critical fire weather conditions are expected this afternoon for most of the area and again Tuesday afternoon. The strongest winds will occur Tuesday with sustained winds of 20 to 30 mph with gusts 40 to 45 mph area-wide. As the system pulls away Wednesday, gusty winds will persist near the New Mexico border. Red Flag Warning today was expanded west across the remainder of fire zones 151 and 154 and includes eastern half of fire zone 150. The Red Flag Warning for Tuesday is for all of southeast Arizona. Trends will be watched over the next day or so for the potential need for fire weather headlines east of Tucson Wednesday. For the end of the work week, typical afternoon breezes are expected but will remain below critical levels. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM MST this evening for AZZ150>154. Red Flag Warning from 10 AM to 8 PM MST Tuesday for AZZ150>154. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:44 PM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.